# SDR 2003FA0000390

- Difficulty date: April 7, 2003
- Submitted: April 15, 2003
- Operation: General aviation
- Aircraft: N355AB
- Make and model: Piper PA-44-180
- Aircraft serial: 4496093
- Engine: Lyc O360*
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Trunnion
- Part number: 6705403
- Condition: Damaged
- Location: Nose Strut
- Stage of operation: TO
- How discovered: O
- Nature of condition: D
- Precautionary procedure: C

## Discrepancy

AIRCRAFT WAS ON TAKEOFF ROLL WHEN AT ABOUT 79 KNOTS PILOT HEARD A LOUD POP AND SAW A PIECE OF NOSE GEAR FLY OFF THE AIRCRAFT.  PILOT ABORTED TAKEOFF AND NOTICED A DIFFERENCE IN THE STEERING COMING BACK TO THE RAMP.  WHEN CHECKED BY MAINTENANCE, NOTICED THAT THE LOWER REAR SECTION OF THE NOSE TRUNNION ASSEMBLY DETACHED,  IT CAUSED THE SHIMMEY DAMPENER SHAFT TO SHEAR AND BENT THE BRACKETS ON THE SHIMMEY DAMPENER BODY.
